?

Log in

Sun, Mar. 30th, 2014, 07:48 pm
1000blizzards: New Hopes

I've been going crazy the past few months... I was losing weight pretty good while I lived alone, because I could hide the fact that I'm not eating, but doctors put me on risperidone and paroxetine after my suicide attempt. Since that I have gained 22 pounds and I can't stop the weight gain even though I work out 6 days per week for at least an hour... Also, I'm pretty much under a magnifying glass - my parents and family are now horribly controlling. I tried purging, but I was quickly caught... I said I ate an apple without washing it first (I still can't believe I got out with this excuse)... I keep whining to my doctors and my parents about my weight, and my mom finally gave in - I will be allowed to use a nutritional/weight-loss milkshake that helped my mom lose weight some time ago. I still try to think of ways to avoid food, but it's really, really hard. I don't want to make excuses, but my meds give me horrible cravings. I count every calorie, but the weight is still fluctuating. I am terrified of gaining any more, seriously... Although I think things will improve now that I gained the trust of my family, and they think I am not having any thoughts about restricting or anything... I feel like I should use this chance to get my body back. I missed it... Moreover, I will have some pretty big concerts this year, and I want to look fantastic on stage!

Wish me luck!

Mon, Mar. 31st, 2014 02:24 pm (UTC)
strangexmagic

I've been on risperdal and experienced similar side effects.
see if you can get switched to invega{same med, diff metabolite} or seroquel{do you like tp sleep?? i fucking love to sleep.}
try your best to always eat something for breakfast, and when you crave a carb, eat a protein instead.
try eggs in the morning, poaching them {pot of boiling water, add some vinegar, drop in each egg gently} makes it easy and no added caloric ingredients so its just yummy eggs
risperdal and invega are well known to be commonly associated with weight-gain, so see if they will switch you to a different antipsychotic.

Thu, Apr. 3rd, 2014 06:30 am (UTC)
1000blizzards

Yeah I do the egg thing! I also like oatmeal a lot, just plain old oatmeal prepared with water. It makes me full very fast and I don't get cravings afterwards.
I demanded my doctor several times that I want to get off risperidone, but apart from SZA and depression I also have generalized epilepsy, and they say the other meds won't make things any better with this fun "combination".
Thanks for the support, though! :) It means a lot.

Thu, Apr. 3rd, 2014 11:55 am (UTC)
strangexmagic

I'd suggest asking about lamictal then. topamax fucking sucks so avoid topamax {it gave me aphasia for years after i stopped taking it} but do ask about lamictal. i went through all the seizure meds that also double as mental health meds when I was in my teens so I'm really glad I can help you understand you're not alone in this. <3

Tue, Apr. 1st, 2014 07:41 pm (UTC)
x_makewar_x

I went from 110 to 145 on Seroquel i know the pain. I have demanded I be taken off it, so we are trying to get me down. Good luck!

Thu, Apr. 3rd, 2014 06:36 am (UTC)
1000blizzards

I know, right... Sometimes I think that the meds will just make things worse, because the weight gain makes me feel all kinds of horrible... And the weight that you get is so damn hard to get off! I never had such a hard time losing weight... Sadly though, my doctor doesn't even want to hear about changing the meds, because it's really hard to get a good combination with all of my other health problems.
You stay strong, too! :) We're in this together, after all.